Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 10:40 PM EDT for 4 counties in Virginia; Hampshire County, Hardy County, West Virginia. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 10:40 PM EDT (02:40 UTC)
- Expired
- Jul 8, 2012, 11:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Winchester, VA, Frederick County, VA, Shenandoah County, VA, Warren County, VA, Hampshire County, WV, Hardy County, WV
The radar
The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:13 PM EDT | TSTM WND DMG | 2 Wsw High View Manor, VA | BRANCHES AND LIMBS DOWN. |
| Jul 8, 11:29 PM EDT | HAIL 0.88 | 2 Nnw Star Tannery, VA | |
| Jul 8, 11:33 PM EDT | TSTM WND DMG | 2 Wsw High View Manor, VA | BRANCHES AND LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS51 KLWX 090240 SVRLWX VAC069-171-187-840-WVC027-031-090330- /O.NEW.KLWX.SV.W.0183.120709T0240Z-120709T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1040 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA... WESTERN WARREN COUNTY IN NORTHWEST VIRGINIA... SOUTHWESTERN CITY OF WINCHESTER IN NORTHWEST VIRGINIA... SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA... EASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA... SOUTHERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 1130 PM EDT * AT 1037 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 13 MILES NORTHWEST OF STRASBURG...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... STRASBURG... STEPHENS CITY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INDOORS IMMEDIATELY. LAT...LON 3915 7814 3884 7826 3905 7875 3916 7860 TIME...MOT...LOC 0241Z 286DEG 15KT 3908 7854 $$ KONARIK
1 follow-up statement
572 WWUS51 KLWX 090306 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1106 PM EDT SUN JUL 8 2012 WVC031-090316- /O.CAN.KLWX.SV.W.0183.000000T0000Z-120709T0330Z/ HARDY WV- 1106 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARDY COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3898 7856 3916 7847 3915 7814 3887 7825 TIME...MOT...LOC 0306Z 286DEG 15KT 3905 7841 $$ VAC069-171-187-840-WVC027-090330- /O.CON.KLWX.SV.W.0183.000000T0000Z-120709T0330Z/ SHENANDOAH VA-WARREN VA-CITY OF WINCHESTER VA-FREDERICK VA- HAMPSHIRE WV- 1106 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR THE CITY OF WINCHESTER...AND HAMPSHIRE...FREDERICK...WARREN AND SHENANDOAH COUNTIES... AT 1103 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTHWEST OF STRASBURG...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE... FISHERS HILL... STRASBURG... MIDDLETOWN... RELIANCE... BUCKTON... FORT VALLEY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3898 7856 3916 7847 3915 7814 3887 7825 TIME...MOT...LOC 0306Z 286DEG 15KT 3905 7841 $$ KONARIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:20 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 9:20 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 920 PM EDT SUN JUL 8 2012 .SYNOPSIS... A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA... MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS DVLPD IN THE PTMC HIGHLANDS IN RESPONSE TO THAT...AND HV MVD INTO NRN SHEN VLY. HWVR...00Z LWX RAOB LRGLY CAPPED. WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER COORD W/ SPC...HV CANCELLED SVR TSTM WATCH. HWVR AS CELL IN SWRN FREDERICK CNTY VA HAS PROVED...THERE MAY STILL BE A STRAY TSTM TNGT...AND AN ADDTL WRNG OR TWO PSBL. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS. && .LONG TERM /TUESDAY THROUGH SUNDAY/... UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK. LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE CAROLINAS. SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE DEVELOPMENT OF CONVECTION. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE THIS EVENING/OVERNIGHT. VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO. THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. && .MARINE... TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES SOUTH OF THE CWFA. && .CLIMATE... && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...HTS SHORT TERM...HTS/WOODY! LONG TERM...WOODY!/GMS AVIATION...LASORSA MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 856 PM EDT SUN JUL 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS LOWER SOUTHERN MARYLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 856 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL ACROSS CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Local storm report, Jul 8, 8:53 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 13 SE FISHING CREEK 38.22N 76.04W
07/08/2012 M62 MPH ANZ543 MD BUOY
BISHOP HEAD BUOY
&&
EVENT NUMBER LWX1200872
JRKSpecial weather statement, Jul 8, 8:59 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 859 PM EDT SUN JUL 8 2012 VAZ027-028-WVZ050-055-090145- SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA- 859 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT EXTREME NORTHERN SHENANDOAH... EXTREME NORTHEASTERN HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN FREDERICK COUNTIES... AT 858 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF YELLOW SPRING...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG...YELLOW SPRING AND WILDE ACRES. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3918 7820 3895 7838 3916 7870 3929 7860 TIME...MOT...LOC 0058Z 301DEG 18KT 3916 7852 GMS
Special weather statement, Jul 8, 9:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 958 PM EDT SUN JUL 8 2012 VAZ028-030-031-042-501-090230- WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-FREDERICK VA- 958 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE...NORTHERN FAUQUIER...LOUDOUN AND FREDERICK COUNTIES... AT 958 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CEDARVILLE... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE DELAPLANE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3905 7782 3879 7791 3895 7825 3905 7821 TIME...MOT...LOC 0158Z 286DEG 15KT 3898 7816 KONARIK
Local storm report, Jul 8, 10:22 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 NW JOHNSONTOWN 39.60N 78.07W
07/08/2012 MORGAN WV TRAINED SPOTTER
SEVERAL TREES DOWN
0136 PM TSTM WND DMG HEDGESVILLE 39.55N 77.99W
07/08/2012 BERKELEY WV BROADCAST MEDIA
TREES AND WIRES DOWN
0223 PM TSTM WND DMG 2 NE GLENGARY 39.41N 78.12W
07/08/2012 BERKELEY WV TRAINED SPOTTER
SEVERAL TREES DOWN
0226 PM HAIL BOLIVAR 39.33N 77.75W
07/08/2012 E1.00 INCH JEFFERSON WV PUBLIC
0.6 MI W OF HARPERS FERRY
0240 PM HAIL 3 N HILLSBORO 39.25N 77.73W
07/08/2012 E0.75 INCH LOUDOUN VA PUBLIC
0326 PM TSTM WND DMG 2 NNW PARIS 39.04N 77.97W
07/08/2012 CLARKE VA 911 CALL CENTER
TREE DOWN ON 1000 BLOCK OF MT CARMEL RD
0338 PM TSTM WND DMG 1 ESE UPPERVILLE 38.99N 77.87W
07/08/2012 FAUQUIER VA 911 CALL CENTER
LARGE TREE LIMBS DOWN ON RT 50 NEAR HORSEFIELDS LN
0353 PM TSTM WND DMG 1 NNW RESTON 38.97N 77.35W
07/08/2012 FAIRFAX VA 911 CALL CENTER
TREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT
0402 PM TSTM WND DMG 1 S GROTTOES 38.26N 78.82W
07/08/2012 AUGUSTA VA 911 CALL CENTER
TREE DOWN BLOCKING ROAD ON EAST SIDE HWY
0406 PM TSTM WND DMG 2 NE CRESTHILL 38.78N 77.99W
07/08/2012 FAUQUIER VA PUBLIC
TREES DOWN NEAR LEEDS MANOR RD AND CREST HILL RD
0406 PM HAIL 2 NE CRESTHILL 38.78N 77.99W
07/08/2012 M1.00 INCH FAUQUIER VA PUBLIC
TREES DOWN NEAR LEEDS MANOR RD AND CREST HILL RD
0425 PM HAIL 1 SE ADA 38.82N 77.90W
07/08/2012 M0.75 INCH FAUQUIER VA TRAINED SPOTTER
0435 PM TSTM WND DMG 2 N WHITE HALL 38.15N 78.67W
07/08/2012 ALBEMARLE VA 911 CALL CENTER
SEVERAL TREES DOWN NEAR 3800 BROWNS GAP TURNPIKE
0440 PM TSTM WND DMG 2 W HACKLEYS CROSSROAD 38.73N 78.07W
07/08/2012 RAPPAHANNOCK VA 911 CALL CENTER
TREES DOWN ON BEN VENUE RD
0444 PM TSTM WND DMG 3 ENE WAYNESBORO 38.09N 78.85W
07/08/2012 AUGUSTA VA 911 CALL CENTER
TREE DOWN ON SANDY RIDGE RD AND TREE INTO POWER LINES
ON DOOMS CROSSING RD.
0447 PM TSTM WND DMG 2 SE HEFLIN 38.46N 77.55W
07/08/2012 STAFFORD VA 911 CALL CENTER
TREE DOWN AT 1500 POPLAR RD
0453 PM TSTM WND DMG 1 NNE IVY 38.06N 78.59W
07/08/2012 ALBEMARLE VA 911 CALL CENTER
NUMEROUS TREES DOWN BETWEEN THE 1000 AND 1500 BLOCK OF
OWENSVILLE RD
0510 PM HAIL 1 E WINCHESTER 39.17N 78.16W
07/08/2012 M1.00 INCH CITY OF WINCHESTER VA PUBLIC
0510 PM TSTM WND DMG 4 N BOYCE 39.15N 78.07W
07/08/2012 CLARKE VA 911 CALL CENTER
TREE DOWN AT SALEM CHURCH RD AND SENSENY RD
0518 PM HAIL 1 NNW BERRYVILLE 39.16N 77.99W
07/08/2012 M1.00 INCH CLARKE VA TRAINED SPOTTER
0518 PM HAIL 3 W STRINGTOWN 39.19N 78.03W
07/08/2012 M1.00 INCH CLARKE VA AMATEUR RADIO
1 MI NORTH OF RT 7 AND RUSSELL RD
0518 PM TSTM WND DMG NORTH GARDEN 37.94N 78.64W
07/08/2012 ALBEMARLE VA 911 CALL CENTER
TREES DOWN ON PLANK RD AND EDGE VALLEY RD
0523 PM HAIL 3 SW FREDERICKSBURG 38.27N 77.54W
07/08/2012 E1.00 INCH SPOTSYLVANIA VA AMATEUR RADIO
0525 PM TSTM WND DMG 3 W IRONSIDES 38.50N 77.21W
07/08/2012 CHARLES MD 911 CALL CENTER
TREE DOWN AT GILROY AND PORT TOBACCO RD.
0530 PM TSTM WND DMG 2 S FREDERICKSBURG 38.26N 77.50W
07/08/2012 SPOTSYLVANIA VA BROADCAST MEDIA
TREES UPROOTED ON JEFF DAVIS HWY AND HARRISON RD.
0531 PM TSTM WND DMG 3 S FREDERICKSBURG 38.26N 77.49W
07/08/2012 SPOTSYLVANIA VA BROADCAST MEDIA
*** 2 INJ *** STRUCTURAL COLLAPSE ON FLEMING ST OFF
JEFF DAVIS HWY
0531 PM HAIL 3 S FREDERICKSBURG 38.26N 77.49W
07/08/2012 E1.75 INCH SPOTSYLVANIA VA PUBLIC
0537 PM HAIL 2 S FREDERICKSBURG 38.27N 77.48W
07/08/2012 M1.00 INCH SPOTSYLVANIA VA TRAINED SPOTTER
0537 PM TSTM WND DMG 2 S FREDERICKSBURG 38.27N 77.48W
07/08/2012 SPOTSYLVANIA VA TRAINED SPOTTER
A FEW TREES WERE DOWN DUE TO THUNDERSTORM WIND GUSTS.
0538 PM HAIL 4 SSE FREDERICKSBURG 38.25N 77.46W
07/08/2012 M1.50 INCH SPOTSYLVANIA VA NWS OFFICE
0543 PM HAIL 4 WSW SEALSTON 38.24N 77.41W
07/08/2012 E1.25 INCH SPOTSYLVANIA VA AMATEUR RADIO
0550 PM TSTM WND DMG DOGUE 38.23N 77.22W
07/08/2012 KING GEORGE VA 911 CALL CENTER
TREE DOWN ON PORT CONWAY RD
0612 PM TSTM WND DMG 1 SW PLUM POINT 38.61N 76.52W
07/08/2012 CALVERT MD 911 CALL CENTER
TREE DOWN ON WILSON RD AND PLUM PT RD.
0711 PM TSTM WND GST 13 SE FISHING CREEK 38.22N 76.04W
07/08/2012 M62 MPH ANZ543 MD BUOY
BISHOP HEAD BUOY
&&
EVENT NUMBER LWX1200839 LWX1200840 LWX1200841 LWX1200842 LWX1200843
LWX1200865 LWX1200844 LWX1200869 LWX1200847 LWX1200862 LWX1200863
LWX1200845 LWX1200856 LWX1200846 LWX1200857 LWX1200870 LWX1200855
LWX1200864 LWX1200866 LWX1200848 LWX1200849 LWX1200854 LWX1200850
LWX1200858 LWX1200859 LWX1200867 LWX1200871 LWX1200851 LWX1200852
LWX1200861 LWX1200853 LWX1200860 LWX1200868 LWX1200872
JRKSpecial weather statement, Jul 8, 10:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 PM EDT SUN JUL 8 2012
WVZ505-506-090300-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
1026 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM TO AFFECT PENDLETON COUNTY...
AT 1026 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
RIVERTON...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE UPPER TRACT.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3875 7953 3880 7952 3882 7954 3885 7954
3886 7952 3882 7916 3855 7925 3867 7961
3869 7961
TIME...MOT...LOC 0226Z 285DEG 16KT 3876 7950
KONARIKSpecial weather statement, Jul 8, 10:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1028 PM EDT SUN JUL 8 2012 VAZ027-028-030-WVZ050-055-090300- SHENANDOAH VA-WARREN VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA- 1028 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...WARREN...HARDY... HAMPSHIRE AND FREDERICK COUNTIES... AT 1029 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WARDENSVILLE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG AND STEPHENS CITY. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE PASSED. && LAT...LON 3915 7817 3886 7829 3905 7881 3920 7862 TIME...MOT...LOC 0229Z 285DEG 22KT 3909 7858 KONARIK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:59 PM EDT | Special Weather Statement | LWX | Frederick | 46 min |
| Jul 8, 9:12 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren | 48 min |
| Jul 8, 9:27 PM EDT | Special Marine Warning | LWX | 81 min | |
| Jul 8, 9:58 PM EDT | Special Weather Statement | LWX | Warren | 32 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | LWX | Shenandoah | 32 min |
| Jul 8, 10:46 PM EDT | Special Weather Statement | LWX | Highland | 29 min |
| Jul 8, 11:12 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, City of Winchester | 48 min |
| Jul 8, 11:14 PM EDT | Special Weather Statement | LWX | Highland | 46 min |
| Jul 8, 11:29 PM EDT | Special Weather Statement | LWX | Warren | 31 min |
| Jul 8, 11:32 PM EDT | Special Weather Statement | LWX | Shenandoah | 28 min |
| Jul 8, 11:35 PM EDT | Special Marine Warning | LWX | 56 min | |
| Jul 8, 11:35 PM EDT | Special Weather Statement | LWX | Arlington, City of Alexandria | 25 min |
| Jul 8, 11:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Rappahannock, Shenandoah, Warren | 52 min |
| Jul 8, 11:45 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 45 min |
| Jul 8, 11:48 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, City of Alexandria | 31 min |
| Jul 8, 11:53 PM EDT | Special Weather Statement | LWX | Clarke, Loudoun | 37 min |
| Jul 9, 12:25 AM EDT | Special Weather Statement | LWX | Rappahannock | 35 min |
| Jul 9, 12:29 AM EDT | Special Weather Statement | LWX | Shenandoah | 31 min |
| Jul 9, 12:45 AM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock | 45 min |
| Jul 9, 1:27 AM EDT | Special Weather Statement | LWX | Stafford | 33 min |
| Jul 9, 2:34 AM EDT | Special Weather Statement | LWX | Highland | 26 min |
| Jul 9, 2:53 AM EDT | Special Marine Warning | LWX | 67 min | |
| Jul 9, 3:17 PM EDT | Special Weather Statement | LWX | Nelson | 28 min |
| Jul 8, 10:26 PM EDT | Special Weather Statement | LWX | Pendleton | 34 min |
| Jul 8, 11:49 PM EDT | Special Weather Statement | LWX | Pendleton | 26 min |
| Jul 9, 12:32 AM EDT | Special Weather Statement | LWX | Hardy | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.